Alert archive / Florida / Wind Advisories in 2020
Wind Advisory 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this wind advisory at Feb 6, 2020, 3:59 AM EST for 13 counties in Florida. It took effect at Feb 6, 2020, 1:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2020, 3:59 AM EST (08:59 UTC)
- In effect from
- Feb 6, 2020, 1:00 PM EST
- Expired
- Feb 7, 2020, 7:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Tampa Bay, FL
Counties Citrus County, FL, DeSoto County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Polk County, FL, Sarasota County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 39 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
334 WWUS72 KTBW 060859 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 359 AM EST Thu Feb 6 2020 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-239-242- 248-249-251-255-260-061700- /O.NEW.KTBW.WI.Y.0001.200206T1800Z-200207T1200Z/ Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-Inland Levy- Inland Citrus-Inland Hernando-Inland Pasco-Inland Hillsborough- Inland Manatee-Inland Sarasota- Including the cities of Wildwood, Lake Panasoffkee, Bushnell, The Villages, St. Petersburg, Clearwater, Largo, Lakeland, Winter Haven, Wauchula, Bowling Green, Zolfo Springs, Sebring, Avon Park, Placid Lakes, Arcadia, Cedar Key, Yankeetown, Crystal River, Homosassa, Hernando Beach, Bayport, Port Richey, Hudson, Tampa, Apollo Beach, Westchase, Bradenton, Anna Maria Island, Venice, Sarasota, Englewood, Chiefland, Bronson, Williston, Inverness, Brooksville, Spring Hill, Dade City, Zephyrhills, Brandon, Plant City, Sun City Center, Parrish, Lakewood Ranch, Myakka City, and North Port 359 AM EST Thu Feb 6 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST FRIDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of west central Florida. * WHEN...From 1 PM this afternoon to 7 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will increase during the day Thursday into Thursday Night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ FLZ162-165-262-265-061700- /O.NEW.KTBW.LW.Y.0001.200206T1800Z-200207T1200Z/ Coastal Charlotte-Coastal Lee-Inland Charlotte-Inland Lee- Including the cities of Port Charlotte, Punta Gorda, Cape Coral, Captiva, Sanibel, Babcock Ranch, Fort Myers, and Lehigh Acres 359 AM EST Thu Feb 6 2020 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Coastal Charlotte, Coastal Lee, Inland Charlotte and Inland Lee Counties. * WHEN...From 1 PM this afternoon to 7 AM EST Friday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/tampa
3 follow-up statements
904 WWUS72 KTBW 061701 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 1201 PM EST Thu Feb 6 2020 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-239-242- 248-249-251-255-260-071200- /O.CON.KTBW.WI.Y.0001.200206T1800Z-200207T1200Z/ Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-Inland Levy- Inland Citrus-Inland Hernando-Inland Pasco-Inland Hillsborough- Inland Manatee-Inland Sarasota- Including the cities of Wildwood, Lake Panasoffkee, Bushnell, The Villages, St. Petersburg, Clearwater, Largo, Lakeland, Winter Haven, Wauchula, Bowling Green, Zolfo Springs, Sebring, Avon Park, Placid Lakes, Arcadia, Cedar Key, Yankeetown, Crystal River, Homosassa, Hernando Beach, Bayport, Port Richey, Hudson, Tampa, Apollo Beach, Westchase, Bradenton, Anna Maria Island, Venice, Sarasota, Englewood, Chiefland, Bronson, Williston, Inverness, Brooksville, Spring Hill, Dade City, Zephyrhills, Brandon, Plant City, Sun City Center, Parrish, Lakewood Ranch, Myakka City, and North Port 1201 PM EST Thu Feb 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of west central Florida. * WHEN...From 1 PM this afternoon to 7 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ FLZ162-165-262-265-071200- /O.CON.KTBW.LW.Y.0001.200206T1800Z-200207T1200Z/ Coastal Charlotte-Coastal Lee-Inland Charlotte-Inland Lee- Including the cities of Port Charlotte, Punta Gorda, Cape Coral, Captiva, Sanibel, Babcock Ranch, Fort Myers, and Lehigh Acres 1201 PM EST Thu Feb 6 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Coastal Charlotte, Coastal Lee, Inland Charlotte and Inland Lee Counties. * WHEN...From 1 PM this afternoon to 7 AM EST Friday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/tampa
605 WWUS72 KTBW 061932 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 232 PM EST Thu Feb 6 2020 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-239-242- 248-249-251-255-260-071200- /O.CON.KTBW.WI.Y.0001.000000T0000Z-200207T1200Z/ Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-Inland Levy- Inland Citrus-Inland Hernando-Inland Pasco-Inland Hillsborough- Inland Manatee-Inland Sarasota- Including the cities of Wildwood, Lake Panasoffkee, Bushnell, The Villages, St. Petersburg, Clearwater, Largo, Lakeland, Winter Haven, Wauchula, Bowling Green, Zolfo Springs, Sebring, Avon Park, Placid Lakes, Arcadia, Cedar Key, Yankeetown, Crystal River, Homosassa, Hernando Beach, Bayport, Port Richey, Hudson, Tampa, Apollo Beach, Westchase, Bradenton, Anna Maria Island, Venice, Sarasota, Englewood, Chiefland, Bronson, Williston, Inverness, Brooksville, Spring Hill, Dade City, Zephyrhills, Brandon, Plant City, Sun City Center, Parrish, Lakewood Ranch, Myakka City, and North Port 232 PM EST Thu Feb 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of west central Florida. * WHEN...From this afternoon to 7 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ FLZ162-165-262-265-071200- /O.CON.KTBW.LW.Y.0001.000000T0000Z-200207T1200Z/ Coastal Charlotte-Coastal Lee-Inland Charlotte-Inland Lee- Including the cities of Port Charlotte, Punta Gorda, Cape Coral, Captiva, Sanibel, Babcock Ranch, Fort Myers, and Lehigh Acres 232 PM EST Thu Feb 6 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Coastal Charlotte, Coastal Lee, Inland Charlotte and Inland Lee Counties. * WHEN...From this afternoon to 7 AM EST Friday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/tampa
786 WWUS72 KTBW 071210 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 710 AM EST Fri Feb 7 2020 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-239-242- 248-249-251-255-260-071315- /O.EXP.KTBW.WI.Y.0001.000000T0000Z-200207T1200Z/ Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-Inland Levy- Inland Citrus-Inland Hernando-Inland Pasco-Inland Hillsborough- Inland Manatee-Inland Sarasota- Including the cities of Wildwood, Lake Panasoffkee, Bushnell, The Villages, St. Petersburg, Clearwater, Largo, Lakeland, Winter Haven, Wauchula, Bowling Green, Zolfo Springs, Sebring, Avon Park, Placid Lakes, Arcadia, Cedar Key, Yankeetown, Crystal River, Homosassa, Hernando Beach, Bayport, Port Richey, Hudson, Tampa, Apollo Beach, Westchase, Bradenton, Anna Maria Island, Venice, Sarasota, Englewood, Chiefland, Bronson, Williston, Inverness, Brooksville, Spring Hill, Dade City, Zephyrhills, Brandon, Plant City, Sun City Center, Parrish, Lakewood Ranch, Myakka City, and North Port 710 AM EST Fri Feb 7 2020 ...WIND ADVISORY HAS EXPIRED... While winds may be briefly gusty this morning the speeds stay below advisory criteria. $$ FLZ162-165-262-265-071315- /O.EXP.KTBW.LW.Y.0001.000000T0000Z-200207T1200Z/ Coastal Charlotte-Coastal Lee-Inland Charlotte-Inland Lee- Including the cities of Port Charlotte, Punta Gorda, Cape Coral, Captiva, Sanibel, Babcock Ranch, Fort Myers, and Lehigh Acres 710 AM EST Fri Feb 7 2020 ...LAKE WIND ADVISORY HAS EXPIRED... While winds may be briefly gusty this morning the speeds stay below advisory criteria. $$ For more information from the National Weather Service visit https://weather.gov/tampa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this wind advisory went out at Feb 6, 3:22 AM EST, 37 minutes earlier.
Area forecast discussion, Feb 6, 3:22 AM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
322 AM EST Thu Feb 6 2020
.DISCUSSION...
The models have been consistent with a squall line moving in late
tonight. The gradient really tightens up in advance of the front
with a 55 kt jet just off the surface. The will pile up water
especially from Cedar Key south to about Homossassa. Less water
will pile up south of Homossassa however expect water levels to be
a bit more pronounced near the tops of Old Tampa and Hillsborough
Bays. Conditions are more favorable for severe weather the further
north you go, but our entire area has the potential to see a few
of the storms reach severe levels.
After the front passes Early Friday, strong onshore winds will
continue for several hours. We will extend the gale warning
further south, issue a wind advisory for all but Charlotte and Lee
counties where we will issue a lake wind advisory. All advisories
are in the below section.
A surface ridge moves across the state over the weekend, initially
drying us out then moisture returns. The next front shows up late
next week and while the models bring it closer today than
yesterday it still stalls north of us.
&&
.AVIATION...
Wind will be the issue the next few days with strong surface winds
as well as a strong low level jet. We will be refining the timing
of the squall line during the next few forecast packages.
&&
.MARINE...
Small craft and even larger vessels should just remain in port
starting later today. We will be issuing a Gale Warning for all
but out inshore and far southern nearshore waters where there will
be a SCA. Conditions improve this weekend.
&&
.FIRE WEATHER...
Drier air will move into the area Friday and winds will subside
late in the day. Much better burning conditions can be expected
Saturday. Sunday moisture will start to return but it will still
be seasonably dry.
&&
.Preliminary Point Temps/PoPs...
TPA 80 60 65 47 / 20 100 0 0
FMY 82 63 69 49 / 10 100 20 0
GIF 84 59 66 44 / 10 100 0 0
SRQ 80 60 68 48 / 20 100 0 0
BKV 83 55 64 41 / 30 100 10 0
SPG 79 60 66 48 / 20 100 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 1 PM EST this afternoon through
Friday afternoon for Coastal Charlotte-Coastal Hillsborough-
Coastal Lee-Coastal Manatee-Coastal Sarasota-Pinellas.
High Surf Advisory from 1 PM this afternoon to 1 PM EST Friday
for Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Pinellas.
Coastal Flood Advisory from 1 PM this afternoon to 1 AM EST
Friday for Coastal Charlotte-Coastal Citrus-Coastal
Hernando-Coastal Hillsborough-Coastal Lee-Coastal Levy-
Coastal Manatee-Coastal Pasco-Coastal Sarasota-Pinellas.
Wind Advisory from 1 PM this afternoon to 7 AM EST Friday for
Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Citrus-Inland Hernando-
Inland Hillsborough-Inland Levy-Inland Manatee-Inland Pasco-
Inland Sarasota-Pinellas-Polk-Sumter.
Lake Wind Advisory from 1 PM this afternoon to 7 AM EST Friday
for Coastal Charlotte-Coastal Lee-Inland Charlotte-Inland
Lee.
Gulf waters...Small Craft Advisory until 1 PM EST this afternoon for Waters
from Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
from Tarpon Springs to Suwannee River FL out 20 to 60 NM.
Small Craft Advisory from 1 AM to 10 AM EST Friday for Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River FL out
20 NM-Waters from Bonita Beach to Englewood FL out 20 to 60
NM-Waters from Englewood to Tarpon Springs FL out 20 to 60
NM-Waters from Tarpon Springs to Suwannee River FL out 20
to 60 NM.
Gale Warning from 1 PM this afternoon to 1 AM EST Friday for
Coastal waters from Englewood to Tarpon Springs FL out 20
NM-Coastal waters from Tarpon Springs to Suwannee River FL
out 20 NM-Waters from Bonita Beach to Englewood FL out 20
to 60 NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
Small Craft Advisory from 1 PM this afternoon to 10 AM EST
Friday for Charlotte Harbor and Pine Island Sound-Coastal
waters from Bonita Beach to Englewood FL out 20 NM-Tampa
Bay waters.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...04/Sobien
UPPER AIR...05/Carlisle
DECISION SUPPORT...19/HurtHazardous weather outlook, Feb 5, 4:58 AM EST, 23 hours 1 minute before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 458 AM EST Wed Feb 5 2020 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-052200- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 458 AM EST Wed Feb 5 2020 This Hazardous Weather Outlook is for West Central And Southwest Florida. ...SMALL CRAFT ADVISORY IN EFFECT FOR NORTHERN COASTAL WATERS FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... ...GALE WATCH IN EFFECT FOR NORTHERN COASTAL WATERS FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. ...THUNDERSTORM IMPACT... Thunderstorms are expected late Thursday and friday Morning. A few thunderstorms will be strong and capable of producing strong gusty winds...locally heavy rains... and frequent deadly lightning strikes. ...HIGH WIND IMPACT... Strong and gusty winds will be possible Thursday and Friday with gusts up to 40 mph. Winds will be higher near thunderstorms. ...COASTAL FLOOD IMPACT... Cconditions will be favorable for coastal flooding mainly at the times of high tide Thursday and Early Friday. Flooding coditions will be worst in coastal Levy and Citrus Counties. Coastal residents should be alert for later statements or warnings...and take action to protect property. ...RIP CURRENT IMPACT... High surf may produce rip currents along area beaches on Thursday. ...MARINE IMPACTS... Wind speeds of 20 to 33 knots will create hazardous boating conditions for small craft operators Thursday. A Gale Watch is in effect for Northern Coastal Waters for Thursday Afternoon and Thursday Night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Sobien
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 7:46 PM EST | River Flood Warning | TBW | DeSoto | 13 hr |
| Feb 6, 3:40 AM EST | Coastal Flood Advisory | TBW | Charlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more | 21 hr |
| Feb 6, 3:40 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 39 hr |
| Feb 6, 3:40 AM EST | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 39 hr |
| Feb 6, 3:59 AM EST | Lake Wind Advisory | TBW | Charlotte, Lee | 27 hr |
| Feb 6, 3:55 PM EST | Small Craft Advisory | TBW | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.